Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 63, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Oct 27, 2008, 1:25 PM EDT for 6 counties in Florida. It took effect at Oct 28, 2008, 10:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2008, 1:25 PM EDT (17:25 UTC)
- In effect from
- Oct 28, 2008, 10:00 AM EDT
- Expired
- Oct 28, 2008, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 271725 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 125 PM EDT MON OCT 27 2008 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE NORTHERN HALF OF THE AREA FOR LONG DURATIONS OF LOW RH AND WINDS... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR THE ENTIRE AREA FOR LONG DURATIONS OF LOW RH... FLZ039-042-043-048-049-051-052-272300- /O.UPG.KTBW.FW.A.0051.081028T1600Z-081028T2300Z/ /O.NEW.KTBW.FW.W.0063.081028T1600Z-081028T2300Z/ /O.NEW.KTBW.FW.A.0052.081029T1600Z-081029T2300Z/ /O.CON.KTBW.FW.W.0062.000000T0000Z-081027T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK- 125 PM EDT MON OCT 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED SEVERAL FIRE WEATHER RELATED PRODUCTS. A RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM THIS EVENING...AND A RED FLAG WARNING WILL AGAIN BE IN EFFECT BETWEEN 12 PM AND 7 PM EDT TUESDAY. IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON. COLD AND VERY DRY CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION TODAY ON BREEZY NORTHERLY WINDS. LOW DEW POINTS FILTERING OVER THE NORTHERN HALF OF THE FLORIDA PENINSULA TODAY WILL PRODUCE RELATIVE HUMIDITY VALUES IN THE LOWER 30 PERCENT RANGE FOR LONG DURATIONS AND 20 FOOT WINDS AROUND 15 MPH. THE DRY AIRMASS WILL SETTLE OVER THE ENTIRE AREA ON TUESDAY AND WEDNESDAY FOR CRITICALLY LOW RELATIVE HUMIDITIES WITH LONG DURATIONS AREAWIDE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-055>057-060>062-065-272300- /O.UPG.KTBW.FW.A.0051.081028T1600Z-081028T2300Z/ /O.NEW.KTBW.FW.W.0063.081028T1600Z-081028T2300Z/ /O.NEW.KTBW.FW.A.0052.081029T1600Z-081029T2300Z/ PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 125 PM EDT MON OCT 27 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A VERY DRY AIRMASS WILL PRODUCE CRITICALLY LOW RH VALUES AND GUSTY AFTERNOON WINDS TUESDAY...AND LIKELY WEDNESDAY. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
4 follow-up statements
000 WWUS82 KTBW 272307 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 707 PM EDT MON OCT 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT TUESDAY AFTERNOON FOR THE ENTIRE AREA FOR LONG DURATIONS OF LOW RH... FLZ039-042-043-048-049-051-052-281115- /O.EXP.KTBW.FW.W.0062.000000T0000Z-081027T2300Z/ /O.CON.KTBW.FW.W.0063.081028T1600Z-081028T2300Z/ /O.CON.KTBW.FW.A.0052.081029T1600Z-081029T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK- 707 PM EDT MON OCT 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR TODAY HAS EXPIRED. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. COLD AND VERY DRY CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT ON BREEZY NORTHERLY WINDS. THE DRY AIRMASS WILL SETTLE OVER THE ENTIRE AREA ON TUESDAY AND WEDNESDAY FOR CRITICALLY LOW RELATIVE HUMIDITIES WITH LONG DURATIONS AREAWIDE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-055>057-060>062-065-281115- /O.CON.KTBW.FW.W.0063.081028T1600Z-081028T2300Z/ /O.CON.KTBW.FW.A.0052.081029T1600Z-081029T2300Z/ PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 707 PM EDT MON OCT 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A VERY DRY AIRMASS WILL PRODUCE CRITICALLY LOW RH VALUES AND GUSTY AFTERNOON WINDS TUESDAY...AND LIKELY WEDNESDAY. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
000 WWUS82 KTBW 280901 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 501 AM EDT TUE OCT 28 2008 ...RED FLAG WARNING IN EFFECT FOR THE ENTIRE AREA FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR LONG DURATIONS OF VERY LOW RH WITH GUSTY WINDS... ...RED FLAG WARNING IN EFFECT FOR ALL AREAS FROM 10 AM TO 7 PM EDT WEDNESDAY FOR LONG DURATIONS OF VERY LOW RH... FLZ039-042-043-048>052-055>057-060>062-065-282100- /O.UPG.KTBW.FW.A.0052.081029T1600Z-081029T2300Z/ /O.NEW.KTBW.FW.W.0064.081029T1400Z-081029T2300Z/ /O.EXT.KTBW.FW.W.0063.081028T1400Z-081028T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 501 AM EDT TUE OCT 28 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EDT WEDNESDAY. THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COLD AND VERY DRY AIRMASS WILL BUILD INTO THE REGION TODAY ON GUSTY NORTHERLY WINDS AND SETTLE OVER THE AREA THROUGH AT LEAST WEDNESDAY. AFTERNOON RH VALUES WILL DROP WELL BELOW CRITICAL VALUES AND BOTTOM OUT IN THE LOWER 20 PERCENT RANGE THIS AFTERNOON AND AGAIN ON WEDNESDAY AFTERNOON FOR LONG DURATIONS. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 281739 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 139 PM EDT TUE OCT 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA UNTIL 7 PM EDT THIS EVENING FOR LONG DURATIONS OF VERY LOW HUMIDITY VALUES COMBINED WITH GUSTY NORTHERLY SURFACE AND TRANSPORT WINDS... ...RED FLAG WARNING IN EFFECT FOR ALL AREAS FROM 10 AM TO 7 PM EDT ON WEDNESDAY FOR LONG DURATIONS OF VERY LOW HUMIDITY VALUES... ...1 TO 3 HOURS OF MARGINALLY LOW HUMIDITY VALUES BELOW 35 PERCENT POSSIBLE ALL AREAS ON THURSDAY AFTERNOON... FLZ039-042-043-048>052-055>057-060>062-065-282300- /O.CON.KTBW.FW.W.0063.000000T0000Z-081028T2300Z/ /O.CON.KTBW.FW.W.0064.081029T1400Z-081029T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 139 PM EDT TUE OCT 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT WEDNESDAY... A COLD AND VERY DRY AIRMASS WILL CONTINUE TO POUR INTO THE REGION THE REMAINDER OF TODAY ON GUSTY NORTHERLY WINDS. THIS COLD AND VERY DRY AIR MASS WILL SUPPORT AFTERNOON HUMIDITY VALUES WELL BELOW CRITICAL VALUES WITH READINGS BOTTOMING OUT IN THE LOWER 20 PERCENT RANGE THE REMAINDER OF THIS AFTERNOON ALONG WITH GUSTY NORTHERLY WINDS. THE COLD AND VERY DRY AIR MASS WILL REMAIN IN PLACE TONIGHT AND WEDNESDAY WITH MORE LONG DURATIONS OF HUMIDITY VALUES WELL BELOW 35 PERCENT EXPECTED ACROSS THE ENTIRE AREA WEDNESDAY AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ JCM/RJS
000 WWUS82 KTBW 282312 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 712 PM EDT TUE OCT 28 2008 ...RED FLAG WARNING IN EFFECT FOR ALL AREAS FROM 10 AM TO 7 PM EDT ON WEDNESDAY FOR LONG DURATIONS OF VERY LOW HUMIDITY VALUES... ...1 TO 3 HOURS OF MARGINALLY LOW HUMIDITY VALUES BELOW 35 PERCENT POSSIBLE ALL AREAS ON THURSDAY AFTERNOON... FLZ039-042-043-048>052-055>057-060>062-065-291115- /O.EXP.KTBW.FW.W.0063.000000T0000Z-081028T2300Z/ /O.CON.KTBW.FW.W.0064.081029T1400Z-081029T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 712 PM EDT TUE OCT 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT WEDNESDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT WEDNESDAY. THE COLD AND VERY DRY AIR MASS WILL REMAIN IN PLACE TONIGHT AND WEDNESDAY WITH MORE LONG DURATIONS OF HUMIDITY VALUES WELL BELOW 35 PERCENT EXPECTED ACROSS THE ENTIRE AREA WEDNESDAY AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Oct 27, 1:19 PM EDT, 6 minutes earlier.
Area forecast discussion, Oct 27, 1:19 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
119 PM EDT MON OCT 27 2008
.SHORT TERM...NEAR RECORD LOW TEMPERATURES POSSIBLE TUESDAY MORNING
THEN RECORD LOW TEMPERATURES LIKELY WEDNESDAY MORNING...
.SHORT TERM(TONIGHT - WEDNESDAY)...AN UPPER LEVEL TROUGH OVER THE
SOUTHEASTERN STATES THIS AFTERNOON WILL MOVE OFF THE SOUTHEAST U.S.
COAST LATER TONIGHT AND TUESDAY. AN ATTENDANT COLD FRONT NOW ACROSS
THE NORTHERN PENINSULA THIS AFTERNOON WILL SWEEP SOUTHEAST THROUGH
THE FORECAST AREA OVERNIGHT. STRONG COLD AIR ADVECTION IN THE WAKE
OF THIS FRONT WILL SUPPORT BREEZY COOL CONDITIONS OVERNIGHT WITH
TEMPERATURES APPROACHING NEAR RECORD LEVELS IN SOME LOCATIONS BY
EARLY TUESDAY MORNING UNDER CLEAR SKIES. LOWS TONIGHT SHOULD BOTTOM
OUT 40 TO THE LOWER 40S OVER THE INLAND SECTIONS OF THE NATURE COAST
MID 40S CENTRAL INTERIOR EXCEPT UPPER 40S ALONG THE COAST...AND UPPER
40S TO 50 SOUTH.
THE UPPER TROUGH WILL MOVE FURTHER INTO THE WESTERN ATLANTIC ON TUESDAY
AS STRONG SURFACE HIGH PRESSURE (1037MB) OVER THE PLAINS BUILDS SOUTHEAST
TOWARD THE NORTHERN GULF. DRY STABLE CONDITIONS WILL SUPPORT AMPLE
SUNSHINE ACROSS THE REGION BUT STRONG COLD AIR ADVECTION WILL KEEP
TEMPERATURES FROM RISING MUCH DURING THE DAY WITH HIGHS ONLY REACHING
60 NORTH...LOWER TO MID 60S CENTRAL...AND UPPER 60S TO 70 FAR SOUTH
WITH BREEZY NORTHWEST TO NORTH WINDS MAKING IT FEEL EVEN COOLER.
DURING TUESDAY NIGHT STRONG SURFACE HIGH PRESSURE WILL BUILD IN OVER THE
NORTHERN GULF. A VERY DRY AIR MASS COMBINED WITH A LIGHTER NORTHERLY
DRAINAGE FLOW WILL LIKELY SUPPORT NEAR IDEAL RADIATIONAL COOLING WITH
SOME OF THE COLDEST TEMPERATURES SO FAR THIS SEASON WITH RECORD LOWS
A GOOD POSSIBILITY ACROSS THE FORECAST AREA BY WEDNESDAY MORNING...WITH
LOWS FALLING INTO THE LOWER TO MID 30S OVER THE NATURE COAST...WITH
POCKETS OF NEAR FREEZING TEMPS POSSIBLE IN THE NORMALLY COLDER SHELTERED
LOCATIONS FROM BROOKSVILLE NORTH...TO THE UPPER 30S TO 40 CENTRAL
INTERIOR (MID/UPPER 40S ALONG THE COAST) AND LOWER TO MID 40S ACROSS
THE SOUTH. ON WEDNESDAY HIGH PRESSURE OVER THE NORTHERN GULF WILL SUPPORT
AMPLE SUNSHINE AND COOL TEMPERATURES WITH HIGHS AGAIN ONLY RISING INTO
THE 60S NORTH INTO CENTRAL ZONES AND 70 FAR SOUTH. SOME RECORD LOW
TEMPERATURES FOR THE NEXT TWO MORNINGS ARE LISTED BELOW.
RECORD LOW TEMPERATURES
FOR TUESDAY MORNING 10/28/08
TAMPA..............42 SET IN 1957
SAINT PETERSBURG...47 SET IN 1957
FORT MYERS.........45 SET IN 1957
LAKELAND...........43 SET IN 1957
SARASOTA...........43 SET IN 1957
RECORD LOW TEMPERATURES
FOR WEDNESDAY MORNING 10/29/08
TAMPA..............44 SET IN 1910
SAINT PETERSBURG...49 SET IN 1952
FORT MYERS.........48 SET IN 1944
LAKELAND...........48 SET IN 1957
SARASOTA...........45 SET IN 1957
NOTE: BELOW ARE THE COLDEST TEMPERATURES EVER OBSERVED FOR THE MONTH
OF OCTOBER SINCE RECORDS BEGAN.
TAMPA..............40 DEGREES ON 10/21/1964 (RECORDS BEGAN IN 1890)
SAINT PETERSBURG...47 DEGREES ON 10/28/1957 (RECORDS BEGAN IN 1915)
FORT MYERS.........45 DEGREES ON 10/28/1957 (RECORDS BEGAN IN 1902)
LAKELAND...........42 DEGREES ON 10/21/1989 (RECORDS BEGAN IN 1946)
SARASOTA...........44 DEGREES ON 10/18/1977 (RECORDS BEGAN IN 1948)
.LONG TERM(WEDNESDAY NIGHT - MONDAY)...HIGH PRESSURE AND ITS ASSOCIATED
DRY AIRMASS WILL REMAIN IN CONTROL THROUGH EARLY FRIDAY BEFORE THE
HIGH RETREATS NORTHWARD AND WEAKENS SLIGHTLY. AS THE HIGH RETREATS
EASTERLY FLOW IS EXPECTED TO DRAW LOW LEVEL MOISTURE OVER FLORIDA
AND TEMPERATURES WILL CREEP UPWARD TOWARD SEASONAL AVERAGES. MID AND
UPPER-LEVEL MOISTURE WILL REMAIN MINIMAL SO MOST SHOWER ACTIVITY ACCOMPANYING
THE EASTERLY FLOW WILL IMPACT EAST COAST LOCATIONS AND NOT SOUTHWEST
FLORIDA. WILL LEAVE MENTION OF PRECIPITATION OUT OF THE FORECAST FOR
NOW.
&&
.AVIATION...A DRY AIRMASS WILL LEAD TO WIDESPREAD VFR CONDITIONS OVER
THE NEXT 24 HOURS.
&&
.MARINE...STRONG COLD AIR ADVECTION IN THE WAKE OF A COLD FRONT WILL
PRODUCE VERY ROUGH BOATING CONDITIONS OVER THE GULF WATERS WITH WINDS
AND SEAS INCREASING INTO THE SMALL CRAFT RANGE TONIGHT THROUGH TUESDAY
WITH WIND GUSTS UP TO GALE FORCE POSSIBLE IN THE OFFSHORE WATERS. WINDS
AND SEAS WILL SLOWLY BEGIN TO DECREASE AND SUBSIDE TUESDAY NIGHT THROUGH
THE REMAINDER OF THE WEEK AS SURFACE HIGH PRESSURE BUILDS IN OVER THE
SOUTHEASTERN STATES AND NORTHERN GULF WITH THE FLOW VEERING INTO THE
NORTHEAST AND EAST THROUGH THE PERIOD.
&&
.FIRE WEATHER...A VERY DRY AIR MASS COMBINED WITH WINDS IN THE 10-15
KNOT RANGE IN THE WAKE OF THE COLD FRONT WILL SUPPORT RED FLAG CONDITIONS
OVER THE ENTIRE FORECAST AREA ON TUESDAY AND WILL BE UPGRADING THE CURRENT
FIRE WEATHER WATCH TO A RED FLAG WARNING DURING THIS AFTERNOON. THE
VERY DRY AIR MASS WILL REMAIN IN PLACE ON WEDNESDAY WITH THE POSSIBILITY
OF ADDITIONAL RED FLAG CONDITIONS...SO WILL ALSO ISSUE A FIRE WEATHER
WATCH FOR MUCH OF THE AREA AS WELL. HUMIDITY VALUES WILL RECOVER FROM
THURSDAY ON AS THE FLOW VEERS INTO THE NORTHEAST AND EAST WITH NO
ADDITIONAL WATCHES OR RED FLAG CONDITIONS ANTICIPATED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 47 65 42 67 / 0 0 0 0
FMY 51 69 44 74 / 0 0 0 0
GIF 47 65 41 69 / 0 0 0 0
SRQ 50 66 41 69 / 0 0 0 0
BKV 40 63 31 68 / 0 0 0 0
SPG 53 65 50 68 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR CITRUS-HERNANDO-
HILLSBOROUGH-LEVY-PASCO-POLK-SUMTER.
RED FLAG WARNING FROM 12 PM TO 7 PM EDT TUESDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR BONITA BEACH TO
ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60
NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE....57/MCMICHAEL
LONG TERM/AVIATION...05/CANTINHazardous weather outlook, Oct 27, 4:24 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 424 AM EDT MON OCT 27 2008 FLZ039-042-043-048-049-051-052-272030- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK- 424 AM EDT MON OCT 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... RED FLAG WARNING CONDITIONS ARE EXPECTED TO AFFECT MOST OF THE NATURE COAST COUNTIES WITH 4 OR MORE HOURS OF RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT. HILLSBOROUGH AND POLK COUNTIES MAY NOT EXPERIENCE 4 HOURS OF CRITICAL HUMIDITIES...HOWEVER...BRIEF PERIODS OF RH BELOW 35 PERCENT COULD COMBINE WITH WINDS IN THE 15 MPH RANGE TO BRING WARNING CRITERIA AT ANY MOMENT DURING THE AFTERNOON HOURS. CONDITIONS WILL BECOME VERY FAVORABLE FOR THE SPREAD OF WILD FIRES. AVOID STARTING FIRES OUTDOORS AND ALWAYS SUPERVISE CHILDREN WHEN IN CLOSE CONTACT WITH FLAMMABLE MATERIALS. ...MARINE IMPACTS... INCREASING WINDS WILL BRING HAZARDOUS SEAS ALONG COASTAL LOCATIONS STARTING THIS AFTERNOON. SMALL CRAFT OPERATORS ARE URGED TO REMAIN WELL INFORMED OF THE LATEST WEATHER FORECASTING AND CONSIDER REMAINING IN PORT UNTIL CONDITIONS IMPROVE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...FIRE WEATHER IMPACT... CONDITIONS WILL BECOME EVEN DRIER ON TUESDAY WITH A FIRE WEATHER WATCH IN EFFECT. CONDITIONS WILL BECOME VERY FAVORABLE FOR THE SPREAD OF WILD FIRES. AVOID STARTING FIRES OUTDOORS AND ALWAYS SUPERVISE CHILDREN WHEN IN CLOSE CONTACT WITH FLAMMABLE MATERIALS. ...MARINE IMPACTS... HAZARDOUS BOATING CONDITIONS CONTINUE THROUGH AT LEAST TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ050-055>057-060>062-065-272030- PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 424 AM EDT MON OCT 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...MARINE IMPACTS... INCREASING WINDS WILL BRING HAZARDOUS SEAS ALONG COASTAL LOCATIONS STARTING THIS AFTERNOON. SMALL CRAFT OPERATORS ARE URGED TO REMAIN WELL INFORMED OF THE LATEST WEATHER FORECASTING AND CONSIDER REMAINING IN PORT UNTIL CONDITIONS IMPROVE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...FIRE WEATHER IMPACT... CONDITIONS WILL BECOME DRIER ON TUESDAY WITH A FIRE WEATHER WATCH IN EFFECT. CONDITIONS WILL BECOME VERY FAVORABLE FOR THE SPREAD OF WILD FIRES. AVOID STARTING FIRES OUTDOORS AND ALWAYS SUPERVISE CHILDREN WHEN IN CLOSE CONTACT WITH FLAMMABLE MATERIALS. ...MARINE IMPACTS... HAZARDOUS BOATING CONDITIONS CONTINUE THROUGH AT LEAST TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. AR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 4:11 AM EDT | Small Craft Advisory | TBW | 48 hr | |
| Oct 27, 4:16 AM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 9 hr |
| Oct 27, 4:16 AM EDT | Red Flag Warning | TBW | Polk, Sumter | 15 hr |
| Oct 27, 1:25 PM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 16 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.